Drought, Apple and Lucerne Valleys
- When
- December 1, 12:00 AM PST to December 31, 11:59 PM PST
- Where
- Apple and Lucerne Valleys forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.841, -116.178 (the zone’s center; the record gives no point)
During the month of December, most areas had between 150% and 250% of normal precipitation, except in the high deserts where they had about 50% of normal. S.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
During the month of December, most areas had between 150% and 250% of normal precipitation, except in the high deserts where they had about 50% of normal. The Weekly U.S. Drought Monitor improved much of the region to D1 (moderate drought), while southwest San Bernardino and portions of central Riverside and extreme northeast Orange counties remained in a D2 (severe drought) classification.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Nov 30, 9:30 PM PST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PST MON NOV 30 2009 .SYNOPSIS...HIGH PRESSURE ALOFT WILL MAINTAIN FAIR WEATHER THROUGH FRIDAY EXCEPT FOR NIGHT AND MORNING COASTAL LOW CLOUDS AND FOG. A COUPLE OF UPPER LEVEL LOW PRESSURE SYSTEMS WILL BRING MORE CLOUDS AND COOLING THIS WEEKEND AND EARLY NEXT WEEK WITH A CHANCE OF SHOWERS MONDAY. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. TONIGHT THROUGH THURSDAY...CLEAR SKIES TONIGHT. NE WINDS ALOFT AROUND THE N SIDE OF THE UPPER LOW OVER NRN MEXICO...COMBINED WITH OFFSHORE GRADIENTS CAUSED LOCAL BREEZY CONDITIONS ACROSS IN THE MOUNTAINS AND BELOW THE CANYONS AND PASSES. THE WINDS HAVE DECREASED TONIGHT AS OFFSHORE GRADIENTS DECREASED TO ABOUT -7 MB SAN-TPH. THE UPPER LOW OVER NRN MEXICO WILL CONTINUE TO SHIFT E AND THE OFFSHORE GRADIENTS WILL WEAKEN FOR DECREASING WINDS IN ALLAREAS THROUGH TONIGHT. AN UPPER LEVEL RIDGE OF HIGH PRESSURE IN THE ERN PAC WILL SLOWLY SHIFT E OVER THE W COAST. ONSHORE FLOW WITH SOME MARINE LAYER CLOUDS WILL RETURN TUESDAY NIGHT AND WEDNESDAY NIGHT. WEAK OFFSHORE FLOW SHOULD DEVELOP THURSDAY. THERE WILL ALSO BE MORE HIGH CLOUDINESS WEDNESDAY INTO THURSDAY IN NW WINDS ALOFT. MAX TEMPS IN MOST AREAS WILL BE NEAR OR SLIGHTLY BELOW SEASONAL AVERAGES THROUGH WEDNESDAY AND THEN INCREASE TO SLIGHTLY ABOVE ON THURSDAY. FRIDAY THROUGH MONDAY...THE UPPER HIGH WILL SHIFT E AND THE WEAK OFFSHORE FLOW WILL WEAKEN EVEN FURTHER FRIDAY FOR MINOR CHANGES IN THE LOCAL WEATHER. AN UPPER TROUGH WILL BE FOLLOWED BY FLAT WLY FLOW BRINGING MORE HIGH CLOUDINESS AND COOLING SATURDAY AND SUNDAY. ANOTHER LOW PRESSURE TROUGH APPROACHING FROM THE W WILL BRING INCREASING CLOUDS...LOWER TEMPS AND THE POSSIBILITY OF SHOWERS BY MONDAY. && .AVIATION... 010400Z...CLEAR SKIES AND UNRESTRICTED VISIBILITIES THROUGH TUESDAY AFTERNOON. STRATUS WILL RETURN TO THE COASTAL AIRPORTS LATE TUESDAY AND MOVE 20 TO 30 MI INLAND OVERNIGHT. CIGS WILL BE BETWEEN 800 AND 1000 FT MSL...GRADUALLY LIFTING TO AROUND 2000 FT BY WEDNESDAY MORNING. FOG IS POSSIBLE AT THE COASTAL AIRPORTS AS THE STRATUS MOVES IN. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...PG AVIATION...SS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 115 PM PST MON NOV 30 2009 CAZ042-043-048-050-055>058-060>062-011200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 115 PM PST MON NOV 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...REMAINDER OF TODAY THROUGH TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ATKIN
The national radar mosaic for the moment the first event began.
11 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2009Every state in 2009This day in weather historyWarnings in California, December 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 207610, 207611, 207612, 207613, 207614, 207615, 207616, 207617, 207618, 207619, 207620.